Baclofen ot Quinine?

Status
Not open for further replies.

terri

Distinguished member
Joined
Jul 7, 2005
Messages
126
I keep coming back to all of you guys when I don't know the answers. I think I will be here a lot :? . LB's leg cramps were causing him lots of problems at night. The last doctor's visit, about 3 weeks ago, the doctor increased the Baclofen and added Quinine at night. Since then sleep has been much worse and stomach problems are happening. I'm wondering which one might be the culprit. Have any of you associated either of these meds to cause you these type of problems? Thanks for your thoughts.
 

Al

Moderator emeritus
Joined
May 25, 2004
Messages
7,960
Reason
PALS
Diagnosis
10/2003
Country
CA
State
On
City
NW of Toronto
Quite a few of the meds will cause side effects. Finding a dose that works without serious side effects is a personal thing. I used Baclofen and it didn't really work all that well. I had read here or elsewhere that Quinine was better. I went off the Baclofen and now take 300mg of Quinine nightly and have virtually no cramping. Sometines my stomach acts up (gas and loose movements) but it is not a serious problem. Ask the doc about leaving out the Baclofen.
 

terri

Distinguished member
Joined
Jul 7, 2005
Messages
126
Thanks for the reply, Al. He is just in such a mess right now. We can't seem to find the answers. His sleep is in such short spans at night and they add up to only about 4 hours. We'll take you up on your suggestion.
 

upila

Active member
Joined
May 1, 2005
Messages
77
Hello,
If you check some of the previous posts on the "cramps" subject, I had posted what we did to eliviate my dad's severe. severe cramps. He has none now. He is definitely NOT on any medications. Our approach was: 1) clean-up the diet (no red meat, NO SUGAR, no white flour, no food additives/processed foods), 2) combination of supplements and 3) paying great attention to adequate supply of magnesium (along with zinc and copper). The later he takes in liquid form, and he DID STOP CALCIUM supplements at the start of the regiment. We did this, because we think part of his ALS cause was improper CALCIUM processing, which is perhaps the result of glutamate toxicity (over production/trigger/release of glutamate, which in turns "open" the gates to calcium flooding in the cells, causing cramps, causing death of cells - just a minute portion of a long explanation/cause/result). So, where a doctor may be looking just to prescribe a medicine labeled "helps reduce cramps," may be he should try to look into his back history of reaction to certain foods, check what he had been taking prior/during/since cramps period, etc. You have to be very much tuned in to what goes on every moment, in order to see a corrolation between actions and re-actions, so you can correct or try changing things. Also, medications won't be very helpful, if his liver is not allowing for the proper absorbtion of the medications, and thus only adding to the toxicity built-up in the system? Just some ideas to may be discuss with your doctor.
 
Status
Not open for further replies.
Top